MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 7 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 7 8MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151640708
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during final implantation of fixed bearing posterior stabilized insert, the insert wouldn't lock into the tibial tray on the anterior side.Surgeon took it out assessed knee for any obstacles that could interfere with fixation of insert, didn¿t found anything and did second attempt to fix insert to tibial tray without success.We have opened another insert in the same size and thickness.It locked without any problem.After the case the problematic insert looked like anterior flange was bent forward and locking appendage couldn¿t sit in designated groove in tibial component.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> there was issue with insertion of attune fixed bearing insert.During final implantation of fixed bearing posterior stabilised insert, insert didn¿t wanted to lock in the tibial tray on the anterior side.Surgeon took it out assessed knee for any obstacles that could interfere with fixation of insert, didn¿t found anything and did second attempt to fix insert to tibial tray without success.We have opened another insert in the same size and thickness.It locked without any problem.After the case i have inspected the problematic insert and it looked like anterior flange was bend forward and locking appendage couldn¿t sit in designated groove in tibial component.¿the product was not returned to depuy synthes, however photos were provided for review.(_external_ re_ (b)(4) additional information (2nd request) & missing device follow up (3rd request)).The photo investigation revealed the locking tab of attune ps fb insrt sz 7 8mm deformed.The observed damage can be consistent with a component failure caused by excessive forces applied over material, like assembling the device in an off axis position during surgical process.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.As per attune¿ revision knee system fixed bearing surgical technique rev.D, on page 213, the next steps need to be follow for a proper implantation of the attune ps/cr insert with the revision fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Even though a functional test was not performed, it is reasonable to confirm the reported allegation as damage observed on the tab may lead to difficulty on the assembly of device.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 7 8mm would contribute to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation was performed for the finished device m4458u number, and no non-conformances nor manufacturing irregularities were identified.H11 additional narrative: corrected: d4 (primary udi number).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b3, b5, h6 (clinical and impact code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: was there a surgical delay? what is the duration of the delay? no there was no delay in the surgery.Was/were there any adverse consequence/s that affected the patient because of the reported event? no there was not.

Brand Name
ATTUNE PS FB INSRT SZ 7 8MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19380363
Report Number1818910-2024-11354
Device Sequence Number18009002
Product Code JWH
UDI-Device Identifier10603295050230
UDI-Public(01)10603295050230(17)280731(10)M4458U
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151640708
Device Lot NumberM4458U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer05/31/2024
07/17/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date06/04/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown